MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C0306
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 04/29/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.A potential adverse event with the penumbra coil system include thrombosis and is included in the labeling.Therefore, it was determined that the reported thrombus formation was an anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-01066, 3005168196-2016-01067, 3005168196-2016-01068, 3005168196-2016-01070, 3005168196-2016-01071, 3005168196-2016-01072, 3005168196-2016-01073.The device was implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal carotid artery-posterior communicating artery (ica㐃om) using penumbra coil 400 coils (pc400 coils).During the procedure, after eight pc400 coils were deployed and detached in the aneurysm, minimal thrombus formation was noted at the aneurysm neck.Therefore, the patient was administered four thousand units of heparin and subsequently, the thrombus resolved.The reported minimal thrombus formation was adjudicated to have a definite relationship to the pc400 coil system, an unrelated relationship to the procedure and a possible relationship to the disease state.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5823741
Report Number3005168196-2016-01069
Device Sequence Number19000246
Product Code HCG
UDI-Device Identifier00814548010441
UDI-Public00814548010441
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Catalogue Number4002C0306
Device Lot NumberF18795
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2016
Initial Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR